Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 247, NWS Jackson, KY

July 12, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 12, 2011, 6:41 PM EDT for 4 counties in Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 6:41 PM EDT (22:41 UTC)
Expired
Jul 12, 2011, 7:30 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:42 PM EDTTSTM WND DMG2 Ese Denver, KYLARGE LIMB WAS BLOWN DOWN ALONG LITTLE LICK FORK OFF OF ROUTE 1750.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS53 KJKL 122241
SVRJKL
KYC071-115-159-195-122330-
/O.NEW.KJKL.SV.W.0247.110712T2241Z-110712T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  SOUTHWESTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  NORTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 730 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST POINT...OR 5 MILES NORTHWEST OF PRESTONSBURG...AND MOVING EAST
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...PRESTONSBURG...DOCK...EAST POINT...HAGERHILL...
  THEALKA...WEST VAN LEAR...CLIFF...OAKLAWN ESTATES...WOODLAND
  ESTATES...THELMA...BAYS BRANCH...PERSTON ESTATES...AUXIER...VAN
  LEAR...BUFFALO...NERO...BOBBS...LANCER AND MEALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3785 8257 3759 8257 3764 8291 3782 8293
TIME...MOT...LOC 2241Z 271DEG 13KT 3773 8281
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
3 follow-up statements
129 
WWUS53 KJKL 122253
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT TUE JUL 12 2011

KYC071-115-159-195-122330-
/O.CON.KJKL.SV.W.0247.000000T0000Z-110712T2330Z/
JOHNSON KY-MARTIN KY-FLOYD KY-PIKE KY-
653 PM EDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIKE...NORTHERN FLOYD...SOUTHWESTERN MARTIN AND SOUTHEASTERN JOHNSON
COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BAYS BRANCH...OR NEAR
PRESTONSBURG...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NERO...LANCER...MEALLY...WILLIAMSPORT...DWALE...CORN FORK HOLLOW...
  WELLS CHAPEL...ALVIN...ODDS...DICKS CREEK...ENDICOTT...DAVISPORT...
  PLEASANT...DAVELLA...MCCOMBS AND EMMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3781 8287 3785 8257 3759 8257 3764 8288
TIME...MOT...LOC 2253Z 271DEG 13KT 3773 8276
WIND...HAIL 60MPH 0.88IN

$$

GEOGERIAN
608 
WWUS53 KJKL 122303
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT TUE JUL 12 2011

KYC071-115-159-195-122330-
/O.CON.KJKL.SV.W.0247.000000T0000Z-110712T2330Z/
JOHNSON KY-MARTIN KY-FLOYD KY-PIKE KY-
703 PM EDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIKE...NORTHEASTERN FLOYD...SOUTHWESTERN MARTIN AND SOUTHEASTERN
JOHNSON COUNTIES UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED NEAR AUXIER...OR NEAR 
PRESTONSBURG...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CORN FORK HOLLOW...ALVIN...ODDS...DICKS CREEK...ENDICOTT...
  DAVISPORT...PLEASANT...DAVELLA...MCCOMBS AND EMMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3764 8282 3781 8280 3785 8257 3759 8257
TIME...MOT...LOC 2303Z 271DEG 13KT 3773 8271
WIND...HAIL 60MPH <.50IN

$$

GEOGERIAN
139 
WWUS53 KJKL 122321
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT TUE JUL 12 2011

KYC071-115-159-195-122331-
/O.EXP.KJKL.SV.W.0247.000000T0000Z-110712T2330Z/
JOHNSON KY-MARTIN KY-FLOYD KY-PIKE KY-
721 PM EDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIKE...
NORTHEASTERN FLOYD...SOUTHWESTERN MARTIN AND SOUTHEASTERN JOHNSON
COUNTIES WILL EXPIRE AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3764 8282 3781 8280 3785 8257 3759 8257
TIME...MOT...LOC 2321Z 271DEG 13KT 3773 8263

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:05 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 12, 6:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT TUE JUL 12 2011

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

THICK CLOUD COVER FROM THE CONVECTION TO OUR WEST HAS REDUCED THE
TEMPERATURES SUCH THAT THE HEAT INDEX HAS FALLEN BELOW 100 DEGREES...
OUR ADVISORY CRITERIA... ACROSS THE ENTIRE CWFA. HAVE CANCELLED THE
NPW FOR EXCESSIVE HEAT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

CLOUD COVER HAS RESTRICTED HIGH TEMPERATURES IN OUR SRN COUNTIES.
HEAT VALUES WILL NOT MEET CRITERIA AND WILL ONLY MEET HEAT ADVISORY
CRITERIA IN THE NRN HALF OF THE CWFA. WILL ADJUST STATEMENT ABOUT
EXCESSIVE HEAT ACCORDINGLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH THURSDAY/

EXTREME HEAT AND HIGH HUMIDITY HAVE PUSHED HEAT INDEX VALUES ABOVE
100 FOR MOST OF THE CWFA. CLOUD COVER HAS NOT BEEN ABLE TO HOLD DOWN
THE RISING HEAT INDEX. CONDITIONS ARE ASLO FAVORABLE FOR SCATTERED
CONVECTION AND EXPECTING THE TSRA ACTIVITY JUST TO OUR WEST TO PUSH
ENOUGH BOUNDARIES INTO THE AREA TO INITIATE OUR CONVECTION. COLD
FRONT SAGGING THRU THE OH VALLEY TONIGHT WILL BRING ANOTHER ROUND OF
ACTIVITY MUCH LIKE WHAT WE ENCOUNTERED THE PAST NIGHT. CAVEAT WILL BE
THAT THE COLD FRONT... AS SEEN BY MOST MODELS... WILL PUSH THRU THE
AREA BY WED AFTERNOON WITH COOLER AND DRIER AIR. THIS WILL FINALLY
BREAK THE CYCLE OF EXCESSIVE HEAT FOR THE AREA. HEAT INDEX READINGS
SHOULD ONLY GET INTO THE LOWER 90S ON WED AND THE UPPER 80S FOR THU.
WED NIGHT WILL BE THE MOST PLEASANE NIGHT OF THE PAST WEEK AS THE
MERCURY WILL DROP INTO THE MID 60S. FOR NOW THE HEAT WARNING IN OUR
WESTERN COUNTIES AND HEAT ADVISORY FOR THE REST OC ERN KY WILL
CONTINUE AS WRITTEN. LOOK FOR ANOTHER MUGGY NIGHT TONIGHT WITH LOW
TEMPS IN THE LOWER 70S. AND HIGHS ON WED NUDGING TO NEAR 90.

.LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/

THE VARIOUS LONG TERM MODELS WERE NOT IN VERY GOOD AGREEMENT THIS GO
ROUND. THE THREE MODELS CONSIDERED FOR THIS RENDITION OF DAYS 4-7 OF
THE FORECAST WERE THE GFS...ECMWF...AND NAEFS. THE GFS WAS THE
WETTEST FROM START TO FINISH AND DIFFERED FROM THE ECMWF WITH THE
BOTH THE TIMING AND AREAL COVERAGE OF PRECIPITATION FOR THE START OF
NEXT WEEK. FOR THIS WEEKEND...HOWEVER...THE GFS AND ECMWF WERE IN
DECENT AGREEMENT...WITH BOTH MODELS PRODUCING AT LEAST SCATTERED
SHOWERS AND STORMS ON BOTH FRIDAY AND SATURDAY. FROM SUNDAY
ONWARD...THE MODELS DIVERGE QUITE A BIT. BOTH MODELS HAD A DIFFICULT
TIME RESOLVING WHAT TYPES OF TRIGGERS FOR CONVECTION WOULD BE
AVAILABLE...THE TIMING AND PASSAGE OF MAJOR WEATHER SYSTEMS...AND
THE AREAL AND TEMPORAL COVERAGE OF PRECIPITATION. WITH SO MUCH
UNCERTAINTY INVOLVED...DECIDED TO LEAVE PRECIPITATION OUT OF THE
FORECAST FROM SUNDAY NIGHT ONWARD. THE NAEFS MODEL WAS VERY
DIFFERENT FRONT THE OTHER TWO MODELS IN THAT IT HAD A LARGE AREA OF
HIGH PRESSURE...AT THE SURFACE AND ALOFT...IN PLACE ACROSS THE
EASTERN THIRD OF THE UNITED STATES...SUGGESTING AN ENTIRELY
DRY...ALBEIT HOT AND MUGGY...EXTENDED PERIOD. WITH ALL THAT IN
MIND...DECIDED TO BEEF UP PRECIPITATION CHANCES FOR FRIDAY AND
SATURDAY...WITH THE BEST CHANCES OF SHOWERS AND STORMS COMING DURING
THE AFTERNOON AND EVENING HOURS ON FRIDAY AND SATURDAY. THE TRIGGER
FOR THIS ACTIVITY WILL BE MOIST EASTERLY FLOW AND ATLANTIC
MOISTURE...AS THEY FEED OVER THE MOUNTAINS FROM THE EAST AND
INTERACT WITH A SURFACE TROUGH UNDER AN AREA OF WEAK HIGH PRESSURE
ALOFT.

AS FOR THE TEMPERATURE FORECAST...THE PREVIOUS TWO RUNS OF
MEXMOS...AND THE LATEST RUN OF HPC GUIDANCE ONCE AGAIN DIFFERED
GREATLY IN THEIR HANDLING OF DAY TIME HIGHS ACROSS THE AREA. THE
MEXMOS CONTINUES TO COME IN A FEW DEGREES TOO WARM ACROSS THE
BOARD...WHILE THE HPC NUMBERS ARE 7-10 DEGREES COOLER ACROSS THE
BOARD. BASED ON TREND FROM THE PAST COUPLE DAYS AND MONTHS...DECIDED
TO CONTINUE GOING A FEW DEGREES COOLER THAN THE WARMER MEXMOS...BUT
NOT QUITE AS FAR BELOW THESE NUMBERS AS IN PAST FORECASTS SIMPLY
BECAUSE IT HAS BEEN SO HOT THE PAST FEW DAYS. WENT WITH HIGHS
GENERALLY IN THE MID 80S FOR THE WEEKEND...AND AROUND 90 FOR THE
START OF THE NEW WORK WEEK. THE DEWPOINTS WERE ACTUALLY IN PRETTY
GOOD SHAPE WITH FEW CHANGES NEEDED...AS THE CURRENT MOS NUMBERS ARE
LOOKING PRETTY REASONABLE. IT WOULD BE SURPRISING IF THE LOW TO MID
70S DEWPOINTS EXPERIENCE THE PAST COUPLE OF DAYS LASTED THROUGH THE
BEGINNING OF NEXT WEEK...SO MID TO UPPER 60S DEWPOINTS WERE USED
ACROSS THE BOARD FOR THE EXTENDED PERIOD. WINDS AND SKY COVER WERE
TWEAKED A BIT AS WELL...BUT NOTHING MAJOR WAS REQUIRED THERE.

&&

.AVIATION.../18Z TO 18Z/

TEMPERATURES SOARING INTO THE 90S WILL INCREASE AIRCRAFT DENSITY
ALTITUDE ACROSS THE AREA. THE SAME HIGH TEMPERATURES WILL SPARK
SCATTERED SHRA/TSRA. STORMS ARE ALREADY SHOWING UP IN CENTRAL KY AND
SHOULD START MOVING EAST INTO THE HILLS SHORTLY. EXPECT VFR
CONDITIONS THIS AFTERNOON WITH VCTS. ANY TSRA ACTIVITY WILL BE HARD
TO TIME INTO A SPECIFIC AIRPORT BUT IT COULD DROP VSBY TO MVFR OR
LOWER IN HEAVY RAIN. LOOK FOR THE CONVECTIVE ACTIVITY TO DIMINISH
AFTER SUNSET WITH FOG TO FORM AROUND MIDNIGHT AND MAY BECOME MORE
WIDESPREAD AND DENSE TOWARDS DAWN. WED WILL BE A REPEAT OF TODAY WITH
THE TAF LOCATIONS BECOMING VFR SHORTLY AFTE SUNRISE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY/DUSTY
LONG TERM....AR
AVIATION...DUSTY
Hazardous weather outlook, Jul 12, 6:11 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUL 12 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
611 PM EDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. THERE
IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING
THE PRIMARY THREAT. ANY THUNDERSTORM WILL ALSO BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WHICH MAY RESULT IN LOCALIZED HIGH
WATER PROBLEMS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING. AN
ISOLATED SEVERE THUNDERSTORM CONTAINING DAMAGING WINDS WILL BE
POSSIBLE ON WEDNESDAY.

THUNDERSTORMS ARE ALSO IN THE FORECAST FROM FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
AND FLOODING.

DUSTY

In the hours before

Special weather statement, Jul 12, 6:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT TUE JUL 12 2011

KYZ107-109-110-119-120-122315-
JOHNSON-MARTIN-MAGOFFIN-FLOYD-PIKE-
634 PM EDT TUE JUL 12 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715
PM EDT TUESDAY EVENING...

   SOUTHERN JOHNSON...
   SOUTHWESTERN MARTIN...
   EXTREME EAST CENTRAL MAGOFFIN...
   NORTHERN FLOYD AND
   NORTHWESTERN PIKE.

AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOBSON...OR 6
MILES NORTHWEST OF PRESTONSBURG...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COLLISTA AROUND
640 PM EDT...EAST POINT AROUND 645 PM EDT...BAYS BRANCH AROUND 650 PM
EDT...AUXIER AROUND 655 PM EDT...LANCER AROUND 700 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO **** INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:05 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 1 more40 min
Jul 12, 12:04 AM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan2 hr
Jul 12, 12:52 AM EDTFlash Flood WarningJKLElliott, Fleming, Morgan, Rowan84 min
Jul 12, 1:00 AM EDTAreal Flood AdvisoryJKLBath, Floyd, Johnson, Magoffin, Martin, Menifee and 3 more74 min
Jul 12, 2:56 AM EDTAreal Flood AdvisoryJKLBreathitt, Harlan, Knott, Lee, Leslie, Letcher and 3 more96 min
Jul 12, 3:01 AM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan3 hr
Jul 12, 4:39 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Pike107 min
Jul 12, 5:35 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Menifee, Morgan110 min
Jul 12, 11:13 AM EDTExcessive Heat WarningJKLBath, Estill, Fleming, Jackson, Laurel, McCreary and 7 more4 hr
Jul 12, 11:13 AM EDTHeat AdvisoryJKLBath, Estill, Fleming, Jackson, Laurel, McCreary and 7 more7 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.